A paradox in the theory of linear elasticity

Jindřich Nečas; Miloš Štípl

Aplikace matematiky (1976)

  • Volume: 21, Issue: 6, page 431-433
  • ISSN: 0862-7940

Abstract

top
Let us have the system of partial differential equations of the linear elasticity. We show that the solution of this system with a bounded boundary condition is not generally bounded (i.e., the displacement vector is not bounded). This example is a modification of that given by E. De Giorgi [1].

How to cite

top

Nečas, Jindřich, and Štípl, Miloš. "A paradox in the theory of linear elasticity." Aplikace matematiky 21.6 (1976): 431-433. <http://eudml.org/doc/14983>.

@article{Nečas1976,
abstract = {Let us have the system of partial differential equations of the linear elasticity. We show that the solution of this system with a bounded boundary condition is not generally bounded (i.e., the displacement vector is not bounded). This example is a modification of that given by E. De Giorgi [1].},
author = {Nečas, Jindřich, Štípl, Miloš},
journal = {Aplikace matematiky},
keywords = {nonhomogeneous linear elastic medium; Nonhomogeneous Linear Elastic Medium},
language = {eng},
number = {6},
pages = {431-433},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {A paradox in the theory of linear elasticity},
url = {http://eudml.org/doc/14983},
volume = {21},
year = {1976},
}

TY - JOUR
AU - Nečas, Jindřich
AU - Štípl, Miloš
TI - A paradox in the theory of linear elasticity
JO - Aplikace matematiky
PY - 1976
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 21
IS - 6
SP - 431
EP - 433
AB - Let us have the system of partial differential equations of the linear elasticity. We show that the solution of this system with a bounded boundary condition is not generally bounded (i.e., the displacement vector is not bounded). This example is a modification of that given by E. De Giorgi [1].
LA - eng
KW - nonhomogeneous linear elastic medium; Nonhomogeneous Linear Elastic Medium
UR - http://eudml.org/doc/14983
ER -

References

top
  1. E. De Giorgi, Un essempio di estremali discontinue per un problema variazionele di tipo ellitico, Boll. U. M. I., Vol. I., 1968, 135-137. (1968) Zbl0155.17603MR0227827
  2. J. Nečas, Les méthodes directes en théorie des équations elliptiques, Praha 1967. (1967) MR0227584
  3. L. F. Nye, Physical properties of crystals, Oxford 1957. (1957) Zbl0079.22601

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.